MAUDE Adverse Event Report: ARTHREX, INC. LEFTY TIGHTY LAG SCREW, Ø10.5MM X 105MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. LEFTY TIGHTY LAG SCREW, Ø10.5MM X 105MM; INTRAMED FIXATN ROD AND ACCESS
Model Number LEFTY TIGHTY LAG SCREW, Ø10.5MM X 105MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged 1192-105 serial/batch number (b)(6) was received for investigation.Functional tests don't apply to this device.Visual inspection observed damage on the threaded shaft.Part of the threaded cutting flutes were peeled off.The method of bone preparation employed during the procedure, as well as the bone quality encountered, was not provided.The most likely cause(s) for the reported failure can be a user error due to improper bone preparation, misaligned insertion, and/or prying/levering the device during insertion.
 
Event or Problem Description
On 03/07/2024, it was reported by a sales representative via e-mail that (2) 1192-105 telescoping lag screws would not advance into the femoral head.This occurred during an im nail left hip case on (b)(6) 2024 upon x-ray review, it was noticed that the threads on the lag screw were stripped off of the screws.No additional information was provided, and additional information has been asked.Additional information received on 3/1/2024: not all the debris was removed from inside the patient.The case was com[leted using regular threaded lag screw.

Brand Name
LEFTY TIGHTY LAG SCREW, Ø10.5MM X 105MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19724863
Report Number1220246-2024-06712
Device Sequence Number20914982
Product Code HSB
UDI-Device Identifier00848665036565
UDI-Public00848665036565
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLEFTY TIGHTY LAG SCREW, Ø10.5MM X 105MM
Device Catalogue Number1192-105
Device Lot Number212126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown